MAUDE Adverse Event Report: SYNTHES GMBH EXTRACT-INSTR F/NAILS CANN; ROD, FIXATION, INTRAMEDULLARY

SYNTHES GMBH EXTRACT-INSTR F/NAILS CANN; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 03.037.032
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent a removal surgery for the tfna.After the nail was removed, an attempt was made to remove the connection between the nail and extraction screw, but they could not be removed.An attempt was made to remove the nail by holding it in place with a wrench or other tool, but they could not be removed.The surgery was completed successfully without any surgical delay.No further information is available.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: g1 (manufacturing site name).H6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found extract-instr f/nails cann was jammed in the 10/130 deg ti cann tfna 170 - sterile, traces of foreign material were observed on the device.The surgical technique guide tfn-advanced proximal femoral nailing system (tfna) - screw only states the following.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces in a misaligned position.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was perform to disassemble the devices, however, the attempts were unsuccessful.Therefore, the reported condition was able to be replicated.The overall complaint was confirmed as the observed condition of the extract-instr f/nails cann would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.037.032, lot # 9751138, manufacturing site: werk hägendorf, supplier: na, release to warehouse date: 18 jan 2016, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified, if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACT-INSTR F/NAILS CANN
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22613062
Report Number8030965-2025-07531
Device Sequence Number5385038
Product Code HSB
UDI-Device Identifier10886982070487
UDI-Public(01)10886982070487(10)9751138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.032
Device Lot Number9751138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer07/30/2025
08/15/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date07/31/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown